Alert archive / Colorado / Wind Advisories in 2012

Wind Advisory 24, NWS Grand Junction, CO

October 23, 201213 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Oct 23, 2012, 9:13 AM MDT for 13 counties in Colorado. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 9:13 AM MDT (15:13 UTC)
Expired
Oct 23, 2012, 7:00 PM MDT
In force
10 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS75 KGJT 231513
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
913 AM MDT TUE OCT 23 2012

COZ001-002-007-008-232315-
/O.NEW.KGJT.WI.Y.0024.121023T1513Z-121024T0100Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE
913 AM MDT TUE OCT 23 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...TODAY TO AROUND SUNSET.

* WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING
  AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL
  REACH 45 TO 50 MPH.  

* VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH
  PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL
  BLOWING DUST MAY BE REDUCED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
3 follow-up statements
609 
WWUS75 KGJT 231627
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1027 AM MDT TUE OCT 23 2012

COZ003-017-018-240030-
/O.EXA.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK...
OURAY...TELLURIDE...LAKE CITY
1027 AM MDT TUE OCT 23 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...TODAY TO AROUND SUNSET.

* WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING
  AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL
  REACH 60 TO 70 MPH OVER MOUNTAIN PASSES AND IN THE VICINITY OF
  RIDGWAY. 

* VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH
  PROFILE VEHICLES AND MOTORCYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-007-008-240030-
/O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE
1027 AM MDT TUE OCT 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...TODAY TO AROUND SUNSET.

* WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE 
  MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND 
  GUSTS WILL REACH 45 TO 50 MPH. 

* VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
015 
WWUS75 KGJT 232057
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT TUE OCT 23 2012

COZ001-002-007-008-240100-
/O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE
257 PM MDT TUE OCT 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...TODAY TO AROUND SUNSET.

* WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING
  AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL
  REACH 45 MPH.

* VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL 
  BLOWING DUST MAY BE REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-017-018-240100-
/O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK...
OURAY...TELLURIDE...LAKE CITY
257 PM MDT TUE OCT 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...TODAY TO AROUND SUNSET.

* WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING
  AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL
  REACH 60 MPH OVER MOUNTAIN PASSES AND IN THE VICINITY OF
  RIDGWAY.

* VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY.

* IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
350 
WWUS75 KGJT 240050
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
650 PM MDT TUE OCT 23 2012

COZ001-002-007-008-240200-
/O.EXP.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE
650 PM MDT TUE OCT 23 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WITH THE SETTING SUN THE WINDS DIMINISHED BELOW WIND ADVISORY
CRITERIA...THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT.

$$

COZ003-017-018-240200-
/O.EXP.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/
ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK...
OURAY...TELLURIDE...LAKE CITY
650 PM MDT TUE OCT 23 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WITH THE SETTING SUN THE WINDS DIMINISHED BELOW WIND ADVISORY
CRITERIA...THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT.

$$

CUOCO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 23, 4:18 AM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, Oct 23, 4:18 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
418 AM MDT TUE OCT 23 2012

CORRECTED TO ADD A MISSING WORD IN LINE THREE OF THE LAST
PARAGRAPH OF THE LONG TERM PORTION OF THE DISCUSSION

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 409 AM MDT TUE OCT 23 2012

TODAY: PATTERN SHOWS ONLY SLIGHT CHANGE TODAY AS THE BROAD TROUGH
OVER THE PACIFIC COAST STAYS PUT. AS A RESULT...VIGOROUS SOUTHWEST
FLOW WILL CONTINUE ACROSS THE AREA. HOWEVER...BOTH GFS40 AND NAM12
INDICATED 7H HEIGHT GRADIENT WILL RELAX ACROSS THE AREA RESULTING
IN DECREASED WIND SPEED. CONSEQUENTLY...IT NOW APPEARS UNLIKELY
THAT WIND CRITERIA WILL BE MET THIS AFTERNOON AND THEREFORE
CANCELLED THE WIND ADVISORY FOR THIS AFTERNOON AND EVENING.

THE STATIONARY FRONT JUST NORTH OF THE FORECAST AREA OVER THE PAST
SEVERAL DAYS WILL SAG SOUTHWARD AS LOW PRESSURE MOVES EASTWARD
ACROSS THE NORTHERN PLAINS. THE BOUNDARY WILL COME TO REST NEAR
THE NORTHEAST UTAH/NORTHWEST COLORADO BORDER AREA THIS AFTERNOON.
LOW LEVEL CONVERGENCE ALONG THE BOUNDARY COMBINED WITH CHANNELED
VORTICITY ALOFT SHOULD FOCUS SHOWER ACTIVITY IN THIS AREA. ADDED
SOME ISOLATED THUNDERSTORMS ACROSS THE EXTREME NORTH DURING THE
AFTERNOON AS FORECAST SOUNDINGS INDICATED THE ATMOSPHERE TO BE
CONDITIONALLY UNSTABLE IN THE VICINITY OF THE FRONTAL BOUNDARY.

ADVECTION OF COOLER AIR ACROSS THE NORTHERNMOST ZONES WILL RESULT
IN ABOUT 5 DEGREES OF COOLING TODAY WHILE TEMPERATURES SHOULD BE
LARGELY UNCHANGED SOUTH. FELT MAV MOS WAS A BIT AGGRESSIVE WITH
THE COOLING ACROSS THE NORTH SO HEWED CLOSER TO THE MET GUIDANCE.

TONIGHT-THURSDAY: COMPLICATED PATTERN WILL EVOLVE AS ENERGY
CONTINUES TO EJECT FROM THE PACIFIC LOW PRESSURE SYSTEM
TONIGHT...BEFORE THE MAIN TROUGH SHIFTS EAST OVER THE WESTERN
CONUS WED THROUGH THU.

A SURFACE FRONT WILL GENERALLY REMAIN STALLED ALONG...AND JUST TO
THE NORTH OUR THE CWA BORDER TONIGHT. SO THROUGHOUT THE NIGHT WE
SHOULD CONTINUE TO SEE A FEW SHOWERS OVER NORTHEAST UT AND FAR
NORTHWEST CO ALONG AND JUST TO THE SOUTH OF THIS BAROCLINIC ZONE.
ALSO CANNOT RULE OUT THE POSSIBILITY OF A FEW LIGHTNING STRIKES.
THE GRADIENT WILL REMAIN TIGHT ACROSS THE ENTIRE AREA. SO GUSTY
WINDS WILL CONTINUE OVER EXPOSED HIGHER TERRAIN...BUT ESPECIALLY
ALONG THE CO/WY BORDER. WINDS IN THE VALLEYS SHOULD DIMINISH BY OR
SHORTLY AFTER SUNSET AS THE AIR MASS DECOUPLES. NIGHTTIME
TEMPERATURES WILL REMAIN VERY MILD DUE TO THE UNSETTLED NATURE OF
THE PATTERN.

THE FRONT WILL FINALLY DROP SOUTHWARD AND INTO THE AREA EARLY WED
AS THE MAIN UPPER PATTERN SHIFTS EAST. THE FRONT WILL THEN
PROCEED SOUTHWARD THROUGH THE DAY...REACHING THE I-70 CORRIDOR
EARLY TO MID AFTERNOON AND TO THE SOUTHERN BORDER LATE AFTERNOON
TO EARLY EVENING. WINDS WILL AGAIN MIX INTO THE LOWER ELEVATIONS
EARLY IN THE DAY AHEAD OF THE FRONT...AND DUE TO THE CONTINUED
TIGHT GRADIENT RESULTING FROM THE APPROACHING TROUGH. THE CHANCE
FOR SHOWERS...AND A FEW THUNDERSTORMS...WILL ALSO SPREAD TO THE
SOUTH. HOWEVER MODELS INDICATE THAT MOISTURE WILL BE SOMEWHAT
LIMITED ACROSS OUR CWA AS THIS SYSTEM PASSES...ESPECIALLY OVER THE
SOUTHERN PORTION. THAT SAID...MODELS CONTINUE TO SHOW GOOD UPPER
LEVEL SUPPORT WITH THE NOSE OF THE 120+ JET CORE RAKING THE AREA
THROUGH THE DAY. INSTABILITY ALSO INCREASES AS TEMPS AT 500 MB
DROP FROM AROUND -15C AT GJT WED MORNING TO AROUND -20C IN THE
AFTERNOON. THEN AS THE MAIN TROUGH AXIS PASSES WED NIGHT 500 MB
TEMPS DROP TO -26 AT GJT BY 12Z THU. THEN ON THU...A REINFORCING
COLD SHOT WILL APPROACH FROM THE NORTHWEST TO KEEP THE AIR MASS
UNSETTLED...AND SNOW ONGOING OVER THE NORTHERN AND CENTRAL
MOUNTAINS.

SNOW LEVELS ARE EXPECTED TO FALL AS THE FRONT PASSES ON WED...WITH
SNOW LOWERING INTO THE VALLEYS WED NIGHT. THE NORTH WILL REMAIN
FAVORED...WITH MOUNTAIN SNOW LIKELY WED-THU. AGREE WITH THE
PREVIOUS SHIFT THAT ACCUMULATIONS COULD RANGE FROM 3-6 INCHES
OVER THE NORTHWEST FACING SLOPES OF THE PARK...GORE...FLATTOPS AND
ELKHEAD RANGES.

MUCH COOLER DAYTIME TEMPERATURES EXPECTED ON WED ESPECIALLY OVER
THE NORTH...WITH ANOTHER BIG DROP ON THU. OVERNIGHT LOWS WED
NIGHT WILL ALSO BE UP TO 10 DEGREES COOLER THAN TONIGHT'S VALUES.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 AM MDT TUE OCT 23 2012

A TRAILING SHORTWAVE SWEEPS EASTWARD ACROSS THE REGION THURSDAY
NIGHT FINALLY CARRYING THE MAIN TROUGH AXIS EAST OF THE AREA BY
SUNRISE FRIDAY. EXPECT THIS FEATURE WILL SUSTAIN SNOW OVER THE
NORTHERN AND CENTRAL MOUNTAINS OVERNIGHT. AS BEFORE...MOISTURE NOT
LOOKING ALL THAT IMPRESSIVE AND AT THIS POINT IT APPEARS
ADDITIONAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES. THE SOUTH
REMAINS MOISTURE STARVED SO WILL CONTINUE WITH LOW END POPS OVER
THE SAN JUANS WITH LESS THAN 10 PERCENT POPS ACROSS THE LOWER
ELEVATIONS.

MODELS INDICATED SHOWERS WILL DISSIPATE BY MIDDAY FRIDAY WITH A
RETURN TO DRY WEATHER UNDER NORTHWEST FLOW MOVING INTO THE
WEEKEND. GFS MAINTAINS A FAIRLY VIGOROUS NORTHWEST FLOW WITH A
SERIES OF WEAK DISTURBANCES BRUSHING THE NORTHERN COLORADO
MOUNTAINS BRINGING OCCASIONAL LIGHT SHOWERS SATURDAY THROUGH
MONDAY. IN CONTRAST...BOTH THE ECMWF AND THE GEM MODELS BUILD A
FLAT RIDGE OVER THE REGION AND NO PRECIPITATION. GIVEN MODEL
DIFFERENCES FEEL COMPELLED TO HOLD THE LINE WITH THE BLENDED MODEL
SOLUTION WHICH FEATURED SLIGHT CHANCES OVER THE NORTHERN MOUNTAINS
INTO EARLY NEXT WEEK.

THE INFLUX OF COLDER AIR BEHIND THE FRONT WILL BRING SOME OF THE
COLDEST TEMPERATURES EXPERIENCED SO FAR THIS FALL WITH HIGHS
RUNNING ABOUT 15 DEGREES BELOW NORMAL FRIDAY. OVERNIGHT LOWS
SATURDAY MORNING THREATEN TO BRING SEASON ENDING FREEZING
TEMPERATURES TO SOUTHEAST UTAH...THE GRAND VALLEY...AND THE LOWER
ELEVATIONS OF MONTEZUMA AND DOLORES COUNTIES IN SOUTHWEST
COLORADO. A WARMING TREND BEGINS SATURDAY AND WILL CONTINUE INTO
EARLY NEXT WEEK WITH HIGHS RETURNING TO NEAR NORMAL LEVELS BY
MONDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 409 AM MDT TUE OCT 23 2012

ISOLATED TO SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS MAY
BRIEFLY OBSCURE MOUNTAIN PEAKS OVER THE NEXT 24 HOURS. OTHERWISE
...EXPECT VFR CONDITIONS TO PERSIST ACROSS THE REGION THROUGH
TUESDAY MORNING. STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT
AIRFIELDS DURING THE AFTERNOON AND INTO THE EARLY EVENING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM...NL/EH
LONG TERM...NL
AVIATION...NL
Hazardous weather outlook, Oct 23, 5:45 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT TUE OCT 23 2012

COZ001>014-017>023-UTZ022>025-027>029-241200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
545 AM MDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS ARE EXPECTED ABOVE 8500 FEET IN THE EASTERN
UINTA MOUNTAINS WITH ISOLATED SNOW SHOWERS ABOVE 10000 FEET OVER
THE ELKHEAD AND PARK MOUNTAINS AS A SERIES OF WEAK DISTURBANCES
MOVE OVER THOSE AREAS. ACCUMULATIONS WILL BE LIGHT. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE SOUTHERN WYOMING
BORDER THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL BE
CAPABLE OF GENERATING SMALL AND WIND GUSTS TO 50 MPH. ELSEWHERE...
GUSTY SOUTHWEST WINDS RANGING FROM 15 TO 25 MPH WITH GUSTS TO 40
MPH WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW INCREASES WEDNESDAY AND CONTINUES OFF AND ON THROUGH FRIDAY
AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION LATER IN THE
WEEK. AN INFLUX OF COLDER AIR WILL BRING SNOW TO MOUNTAIN BASES.
MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN AND
CENTRAL MOUNTAINS WHICH MAY CALL FOR EARLY SEASON WINTER WEATHER
ADVISORIES. THE SOUTHERN MOUNTAINS ARE UNLIKELY TO SEE MUCH
IMPACT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NL

In the hours before

Local storm report, Oct 23, 8:39 AM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
839 AM MDT TUE OCT 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     NON-TSTM WND GST MONTROSE                38.48N 107.87W
10/23/2012  M56 MPH          MONTROSE           CO   TRAINED SPOTTER

&&

EVENT NUMBER GJT1200503

DC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:56 PM MDTWinter Weather AdvisoryGJTDelta, Eagle, Garfield, Mesa, Moffat, Pitkin and 2 more63 hr

Nearby

Wind Advisories in Colorado, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.